Thunderstorm Wind, Hamilton
- When
- May 26, 12:51 PM EST to 12:53 PM EST
- Where
- Hamilton County, 1.48 mi SSE of Harrison
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.250, -84.790
A tree was downed.
Scattered thunderstorms developed during the afternoon hours as a low pressure system moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours as a low pressure system moved through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 9:02 AM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1002 AM EDT Thu May 26 2022 .SYNOPSIS... A slow, eastward progressing upper low keeps the pattern unsettled through Friday, with periods of showers and thunderstorms expected. The upper low begins to push east of our region on Saturday, with gradual clearing expected. The forecast trends drier the remainder of the weekend, with a gradual warming trend expected. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A slow, eastward propagating upper low will provide broad ascent throughout the Midwest region today. With the upper low continuing to approach our fa, slight improvements to the overall forcing are forecast today. Radar at 10:00 AM shows pretty good coverage in showers across the region. Strong meridional flow pattern continues to provide a deep layer of south-southwesterly winds aloft, with the mean flow giving these showers a north-northeasterly movement. Thick low and mid level clouds are keeping the instability limited this morning, with no lightning showing up yet on NLDN and GLD plots. Model trends seem to suggest more breaks in the pcpn early this afternoon in our CWA, which will allow for some instability to build in. Hi-res models continue to show vastly different solutions in the evolution of showers/storms today. It does seem like the best chance for severe weather potential will be ahead of an occluded front that begins to approach our western counties near the Tristate late this afternoon. Some CAMs do highlight this area as having the best organized complex of storms that form in a quasi-linear structure, while other CAMs still keep storms unorganized through the late evening. While model inconsistencies don't help paint a great picture, there still remains the potential for a few strong to severe storms to develop later this afternoon and translate eastward through the evening hours given the environment. Large hail seems to be more of a limited threat given the highly saturated column of air aloft and thus providing more moist adiabatic lapse rates. Straight-line winds remain the primary severe threat, with another mention for a low end (but non-zero) chance for tornadoes given the favorable rotational shear in the lowest levels. General time frame to monitor for severe potential in our CWA will be from 2PM through about 9PM. Additionally, we continue to mention the potential for some localized flooding given the south-north movement of showers/storms that will allow training to occur. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Mid level low to continue to migrate east from the Mid MS Valley into the Ohio Valley tonight. Severe threat will diminish during the evening with the loss of heating and instability but showers and thunderstorms will continue with the potential for hydro issues continuing. The mid level low to track thru Ohio Friday with considerable cloudiness and categorical pops for pcpn. Temperatures will be cooler with highs from the upper 60s far west to the lower/mid 70s east. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Upper low will be weakening and moving east Friday night and Saturday, providing diminishing chances for showers and thunderstorms. An expanding and strengthening upper ridge coupled with surface high pressure is then expected to dominate the remainder of the long term. This pattern will likely keep dry weather across the area Saturday night through Wednesday. Main concern may be increasing temperatures, with highs starting in the 70s Saturday, rising through the 80s Sunday and Monday, then reaching the low 90s by Wednesday. These forecast highs, supported by 500mb heights exceeding 5900 meters, would be as much as 15 degrees above normal by the end of the long term. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... A moist deep southerly flow will persist across the area ahead of a slow moving mid level low to our west. Models consistent showing rain showers increasing from the southwest this morning with MVFR cigs developing. Low end moderate instability to develop during the heating of the day. Expect to see good coverage of showers and thunderstorms thru the afternoon into this evening. Ceilings will likely improve to VFR for a period late in the day into this evening before coming back down to MVFR category late tonight as surface front moves thru the area. Southerly winds will increase to 10 to 15 kts during the day with wind gusts around 20 to 25 knots as well. OUTLOOK...Thunderstorms are possible at times through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Clark/AR NEAR TERM...Clark SHORT TERM...AR LONG TERM...Coniglio AVIATION...AR
Hazardous Weather Outlook National Weather Service Wilmington OH 454 AM EDT Thu May 26 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 454 AM EDT Thu May 26 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Severe storms are possible today. The most favored time for severe weather is between 1 PM and 7 PM. Damaging wind is the primary threat. Large hail and tornado potential are low, but cannot be ruled out. There is also a chance for heavy rainfall and localized flooding this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 AM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG PITSBURG 39.99N 84.49W
05/25/2022 DARKE OH FIRE DEPT/RESCUE
POWER POLE DOWN, BROKEN LIMBS, PINE TREES UPROOTED, AND
ROOF DAMAGE TO A POST OFFICE.
&&
SEBSpecial Weather Statement
National Weather Service Wilmington OH
1256 PM EDT Thu May 26 2022
INZ073>075-080-KYZ089>091-261730-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Gallatin KY-
1256 PM EDT Thu May 26 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, SOUTHERN DEARBORN, SWITZERLAND, EASTERN CARROLL, SOUTHERN
BOONE AND WESTERN GALLATIN COUNTIES THROUGH 130 PM EDT...
At 1255 PM EDT, a strong thunderstorm was located near Vevay, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Lawrenceburg, Carrollton, Aurora, Rising Sun, Vevay, Dillsboro,
Florence, Wilmington, Pleasant, French, Hartford, Fairview, Ghent,
Patriot, Center Square, Braytown, Aberdeen, Cold Springs, Big Bone
Lick and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3916 8497 3892 8468 3866 8513 3874 8520
3891 8520 3891 8532
TIME...MOT...LOC 1655Z 222DEG 29KT 3882 8511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
BinauSpecial Weather Statement
National Weather Service Wilmington OH
125 PM EDT Thu May 26 2022
INZ074-KYZ091-092-OHZ070-077-261800-
Dearborn IN-Boone KY-Kenton KY-Hamilton OH-Butler OH-
125 PM EDT Thu May 26 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
DEARBORN, NORTHERN KENTON, NORTHERN BOONE, WESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 200 PM EDT...
At 125 PM EDT, a strong thunderstorm was located near Aurora, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Cincinnati, Covington, Florence, Erlanger, Newport, Harrison, North
College Hill, Edgewood, Elsmere, Cheviot, Fort Mitchell, Villa Hills,
Mount Healthy, Fort Wright, Lawrenceburg, Greendale, Ludlow, Crescent
Springs, Aurora and Crestview Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 3.
I-74 in Indiana between mile markers 167 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Kentucky between mile markers 179 and 191.
I-75 in Ohio between mile markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3931 8487 3931 8482 3936 8482 3945 8472
3912 8448 3909 8450 3908 8450 3888 8474
3919 8499
TIME...MOT...LOC 1725Z 225DEG 33KT 3902 8496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
KCSpecial Weather Statement
National Weather Service Wilmington OH
147 PM EDT Thu May 26 2022
KYZ090-092>096-261815-
Pendleton KY-Owen KY-Kenton KY-Campbell KY-Gallatin KY-Grant KY-
147 PM EDT Thu May 26 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN KENTON,
SOUTHERN CAMPBELL, GRANT, NORTHEASTERN OWEN AND CENTRAL PENDLETON
COUNTIES THROUGH 215 PM EDT...
At 147 PM EDT, a strong thunderstorm was located near Owenton, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Williamstown, Walton, Falmouth, Claryville, Crittenden, Dry Ridge,
Butler, Mount Auburn, Stewartsville, Visalia, Atwood, Grants Lick,
Northcutt, Bracht, Gardnersville, White Villa, Fiskburg, Sherman,
Elliston and Goforth.
This includes I-75 in Kentucky between mile markers 150 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3849 8476 3865 8490 3879 8469 3878 8466
3879 8466 3880 8464 3880 8462 3885 8460
3895 8446 3876 8423 3873 8423
TIME...MOT...LOC 1747Z 229DEG 36KT 3861 8478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
KCThe Cincinnati radar (KILN), 85 km away, was scanning. The volume nearest the first event began at 17:48 UTC.
8 thunderstorm wind, 5 flood. Local standard time, as filed.
A tree was downed.
A tree fell onto the roadway near the intersection of Hine Road ad State Route 128.
Part of Moores Run Road was flooded by Moores Run Creek.
Multiple roads had high water on them, including State Route 41, north of Dunkinsville.
Several trees were downed in the Lynx area.
Water was covering half of an apartment complex parking lot.
High water was covering a roadway in the Pike Lake area.
A few trees were downed in the Piketon area.
A few trees were downed in the Waverly area.
About 75 trees were blown down.
Several trees were downed along Eastern Avenue near U.S. 23.
Six trees were downed in Berne Township.
High water was reported on a few roadways in the Bainbridge area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017436, 1017437, 1017440, 1017442, 1017439, 1017448, 1017451, 1017444, 1017445, 1017447, 1017449, 1017452, 1017453.